Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 36, NWS Springfield, MO

May 30, 2015Stone County, Missouri

NWS Springfield, MO issued this river flood warning at May 30, 2015, 8:44 PM CDT for Stone County, Missouri. It took effect at May 31, 2015, 1:00 AM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 8:44 PM CDT (01:44 UTC)
In effect from
May 31, 2015, 1:00 AM CDT
Expired
Jun 1, 2015, 1:20 PM CDT
In force
36 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Stone County, MO

The radar

The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River (MO) at Galena (GLNM7).

Action stage
11 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WGUS43 KSGF 310144
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
844 PM CDT SAT MAY 30 2015

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  James River at Galena affecting Stone County.
   
.Heavy rainfall over the past several days will cause the James River at Galena
to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC209-311344-
/O.NEW.KSGF.FL.W.0036.150531T0600Z-150601T1820Z/
/GLNM7.1.ER.150531T0600Z.150531T1200Z.150531T1820Z.NO/
844 PM CDT SAT MAY 30 2015

* From late tonight...until further notice.
...For the James River at Galena...
* At 8:15 PM Saturday The stage was 13.7 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by around midnight
  and continue to rise to near 15.5 feet by tomorrow morning. The 
  river will fall below flood stage by tomorrow early afternoon.
* Impact...At 15.0 feet...Flood waters impact Shoal Canoe Rental and 
  Motel one mile south of the gage site. Railey Creek at the rental 
  and hotel area begins to backwater along the James River.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

James River Basin
  Galena           15  13.7 Sat 08 PM  10.0   6.8   5.5


&&


LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340

$$

Raberding
1 follow-up statement
906 
WGUS83 KSGF 311431
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 AM CDT SUN MAY 31 2015

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  James River at Galena affecting Stone County
  Spring River at Carthage affecting Jasper County
   
.River levels will continue to fall below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC209-311501-
/O.CAN.KSGF.FL.W.0036.000000T0000Z-150601T1820Z/
/GLNM7.1.ER.150531T0621Z.150531T0916Z.150531T1331Z.NO/
931 AM CDT SUN MAY 31 2015

The Flood Warning has been cancelled for  The James River at Galena.
* At  9:15 AM Sunday The stage was 14.6 feet. 
* Flood stage is 15.0 feet. 
* Forecast...The river will continue to fall to 8.3 feet by tomorrow 
  morning.
* Impact...At 15.0 feet...Flood waters impact Shoal Canoe Rental and 
  Motel one mile south of the gage site. Railey Creek at the rental 
  and hotel area begins to backwater along the James River.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

James River Basin
  Galena           15  14.6 Sun 09 AM   8.3   6.8   6.2


&&


LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340

 

$$

MOC097-311501-
/O.CAN.KSGF.FL.W.0032.000000T0000Z-150601T1002Z/
/CHTM7.1.ER.150530T1500Z.150530T2245Z.150531T1246Z.NO/
931 AM CDT SUN MAY 31 2015

The Flood Warning has been cancelled for  The Spring River at 
Carthage.
* At  8:45 AM Sunday The stage was 9.8 feet. 
* Flood stage is 10.0 feet. 
* Forecast...The river will continue to fall to 6.8 feet by tomorrow 
  morning.
* Impact...At 10.0 feet...Minor flooding occurs at the gage site. 
  Flood waters impact State Highway 37 east of Carthage between 
  Avilla and Reeds.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Spring River Basin
  Carthage         10   9.8 Sun 09 AM   6.8   6.3   5.5


&&


LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 6:13 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 30, 6:13 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT Sat May 30 2015

...Update to the Aviation Discussion for 00Z TAFS...

.SHORT TERM...(This Evening through Sunday)

A Canadian frontal system had shifted across southern Missouri
this morning, bringing cooler temperatures, cloud cover, and
northwest winds.

Areas of drizzle had also developed, but much of this drizzle was
light in nature. Isolated to scattered showers developed across
the eastern Ozarks, and this activity is expected to wane over the
next several hours.

For tonight, expect the potential for some patchy fog development
as the cooler air nudges dew points closely. We should also
experience a weakening trend in wind speeds with overnight lows
falling into the 50s.

.LONG TERM...(Sunday Night through Saturday)

Cool and cloudy conditions will continue into Sunday while
northeast breezes continue. Temperatures may struggle to warm out
of the upper 60s in many locations. We are not expecting rain on
Sunday, for the exception of far south central Missouri. The GFS
is suggesting the development of a cluster or rain to develop in
this area due to an upper trough axis moving through. Therefore,
will hold on to some precip chances out toward Alton, West Plains,
and Eminence.

By Tuesday into Wednesday, the upper flow becomes blocked by a
developing cut off low over the deep south. The primary belt of
westerlies shifts across the northern Plains, and the Ozarks will
be positioned underneath a weather pattern ideal for outdoor
activities.

Dry conditions are expected with afternoon highs warming into the
70s and 80s on an afternoon basis through Friday.

By the upcoming weekend, medium range models are showing the first
glimpses of a summertime high developing over Mexico. This brings
westerly flow back into the Ozarks, along with deep moisture from
the Gulf. This will likely increase the chances for showers and
thunderstorms with any passing shortwaves migrating over the top
of the summer high.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 613 PM CDT SAT MAY 30 2015

For the KSGF, KJLN, and KBBG TAFS: An area of surface low pressure
has shifted east of the area. On the back side of the low, a low
level cloud deck is over spreading the area. MVFR ceilings will
continue to lower into the IFR then LIFR range this evening and
tonight. The Visibility will also lower some tonight as patchy fog
develops.

Winds will remain out of the northwest to north through out the
TAF period. Ceilings will slowly increase Sunday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Wise
Hazardous weather outlook, May 30, 8:12 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 PM CDT SAT MAY 30 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
812 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.

DISCUSSION...

  RESIDUAL OF FLOODING OF LOW WATER CROSSINGS...CREEKS...
  STREAMS...AND RIVERS WILL CONTINUE ACROSS THE OUTLOOK AREA
  THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  SOME RESIDUAL FLOODING WILL CONTINUE INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:46 PM CDTAreal Flood AdvisorySGFBarry, Christian, Dade, Greene, Jasper, Lawrence and 5 more15 hr
May 30, 8:50 PM CDTAreal Flood AdvisorySGFDallas, Douglas, Howell, Laclede, Oregon, Ozark and 5 more15 hr
May 31, 12:02 AM CDTRiver Flood WarningSGFCedar26 hr
May 31, 4:21 AM CDTRiver Flood WarningSGFPulaski9 hr
May 31, 11:37 AM CDTAreal Flood AdvisorySGFBarry, Greene, Jasper, Lawrence, McDonald, Newton and 1 more24 hr
May 31, 11:43 AM CDTAreal Flood AdvisorySGFDouglas, Oregon, Ozark, Shannon, Texas, Wright24 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.